Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 45, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 10, 2020, 6:16 PM CDT for Harper County, Woods County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 6:16 PM CDT (23:16 UTC)
- Expired
- Aug 10, 2020, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harper County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -510 J/kg
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WGUS54 KOUN 102316
FFWOUN
OKC059-151-110215-
/O.NEW.KOUN.FF.W.0045.200810T2316Z-200811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
616 PM CDT Mon Aug 10 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northwestern Woods County in northwestern Oklahoma...
Northeastern Harper County in northwestern Oklahoma...
* Until 915 PM CDT.
* At 615 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Flash flooding will remain over mainly rural areas of northwestern
Woods and northeastern Harper Counties.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3691 9927 3679 9930 3681 9949 3692 9948
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Mahale2 follow-up statements
712
WGUS74 KOUN 110107
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
807 PM CDT Mon Aug 10 2020
OKC059-151-110215-
/O.CON.KOUN.FF.W.0045.000000T0000Z-200811T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Woods OK-Harper OK-
807 PM CDT Mon Aug 10 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHWESTERN WOODS AND NORTHEASTERN HARPER COUNTIES...
At 806 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Over 4 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Flash flooding will remain over mainly rural areas of northwestern
Woods and northeastern Harper Counties.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3691 9927 3679 9930 3681 9949 3692 9948
FLASH FLOOD...RADAR INDICATED
$$
Mahale533 WGUS74 KOUN 110214 FFSOUN Flash Flood Statement National Weather Service Norman OK 914 PM CDT Mon Aug 10 2020 OKC059-151-110224- /O.EXP.KOUN.FF.W.0045.000000T0000Z-200811T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Woods OK-Harper OK- 914 PM CDT Mon Aug 10 2020 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN WOODS AND NORTHEASTERN HARPER COUNTIES WILL EXPIRE AT 915 PM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3691 9927 3679 9930 3681 9949 3692 9948 $$ Mahale
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:49 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 10, 2:49 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Norman OK 249 PM CDT Mon Aug 10 2020 ...New LONG TERM... .SHORT TERM... (This evening through Tuesday) Issued at 140 PM CDT Mon Aug 10 2020 Isolate showers and thunderstorms will persist across northern reaches of Oklahoma this afternoon in the hot and very humid airmass. Aloft, a weak mid-level wave will approach KS and northern Oklahoma later today and provide more support for showers/storms this evening and overnight. A dry line over the western panhandles this afternoon will initiate more storms as it moves east into the central panhandles by early evening. Some of these storms are expected to move into western and northern Oklahoma this evening and continue across at least the north into early Tuesday. By this time, the upper trough will move across northern Oklahoma and keep scattered showers and clouds around east of I-35 into Tuesday afternoon. && .LONG TERM... (Tuesday night through next Sunday) Issued at 243 PM CDT Mon Aug 10 2020 The upper-level ridge over the desert Southwest will remain the main feature affecting our weather through the period. After the upper-level wave from tonight/tomorrow moves off to the southeast, there is little in the way of disturbances in the flow until at least the weekend. Around that time, the upper high shifts north into Utah and vicinity, altering the northwest flow to more northerly flow across the southern Plains. This will, assuming it happens, help bring somewhat cooler air into the region this weekend. It may also bring more widespread chances for rain. CmS && .AVIATION... (18Z TAFS) Issued at 140 PM CDT Mon Aug 10 2020 Thunderstorms are expected to affect northwestern Oklahoma this evening, mainly affecting KWWR. Otherwise, overnight and early Tuesday a few storms may affect PNC, but probability is too low for now to include it in the TAF. Otherwise, VFR conditions are expected outside of thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 96 76 96 75 / 10 20 20 10 Hobart OK 98 75 99 75 / 10 30 10 10 Wichita Falls TX 99 78 99 77 / 10 0 10 0 Gage OK 99 67 98 71 / 30 50 10 20 Ponca City OK 97 73 94 73 / 30 50 30 20 Durant OK 98 77 98 76 / 0 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....23 AVIATION...09
Hazardous weather outlook, Aug 10, 12:39 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1239 PM CDT Mon Aug 10 2020 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1239 PM CDT Mon Aug 10 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorms will be possible late this afternoon this evening, mainly across northern Oklahoma. Strong to severe storms capable of damaging wind gusts will be possible. .DAYS TWO TH
In the hours before
Special weather statement, Aug 10, 4:09 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 409 PM CDT Mon Aug 10 2020 OKZ004-102145- Harper OK- 409 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until 445 PM CDT... AT 405 PM CDT, a strong thunderstorm was located 7 miles southeast of Englewood, moving east at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... This storm will remain over mainly rural areas of northwestern Harper County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3700 9974 3691 9978 3691 10000 3700 10000 TIME...MOT...LOC 2105Z 257DEG 10KT 3696 9990 Mahale
Special weather statement, Aug 10, 4:29 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
429 PM CDT Mon Aug 10 2020
OKZ007-008-102200-
Kay OK-Grant OK-
429 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and eastern
Grant Counties Until 500 PM CDT...
AT 424 PM CDT, a strong thunderstorm was located 7 miles west of
Braman, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Braman and Blackwell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3691 9724 3686 9749 3694 9755 3700 9741
3700 9724
TIME...MOT...LOC 2124Z 239DEG 13KT 3693 9747
MahaleSpecial weather statement, Aug 10, 5:03 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
503 PM CDT Mon Aug 10 2020
OKZ004-102230-
Harper OK-
503 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
530 PM CDT...
AT 500 PM CDT, a strong thunderstorm was located 6 miles southeast of
Englewood, moving east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
This storm will remain over mainly rural areas of northwestern Harper
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9976 3691 9975 3689 9995 3697 10000
3700 10000
TIME...MOT...LOC 2200Z 249DEG 3KT 3697 9992
MahaleSpecial weather statement, Aug 10, 5:05 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
505 PM CDT Mon Aug 10 2020
OKZ006-102230-
Alfalfa OK-
505 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa County Until
530 PM CDT...
AT 500 PM CDT, a strong thunderstorm was located near Amorita, moving
northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Amorita, Byron and Waldron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9811 3690 9811 3687 9832 3694 9839
3700 9834
TIME...MOT...LOC 2200Z 240DEG 15KT 3695 9828
MahaleSpecial weather statement, Aug 10, 6:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
608 PM CDT Mon Aug 10 2020
OKZ008-102330-
Kay OK-
608 PM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 630
PM CDT...
AT 604 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Grainola to 5 miles southwest of Kaw City,
moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Kaw City and Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3675 9682 3674 9683 3675 9687 3675 9689
3668 9693 3669 9701 3670 9701 3700 9676
3700 9675
TIME...MOT...LOC 2304Z 261DEG 16KT 3700 9670 3672 9693
MahaleSpecial weather statement, Aug 10, 6:13 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 613 PM CDT Mon Aug 10 2020 OKZ004-005-102330- Harper OK-Woods OK- 613 PM CDT Mon Aug 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harper and northwestern Woods Counties Until 630 PM CDT... AT 609 PM CDT, a strong thunderstorm was located 5 miles northeast of Selman, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Flooding in areas of poor drainage... This storm will remain over mainly rural areas of northeastern Harper and northwestern Woods Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3680 9948 3692 9946 3695 9928 3672 9930 TIME...MOT...LOC 2309Z 276DEG 3KT 3685 9940 Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:37 AM CDT | Special Weather Statement | OUN | Woods | 23 min |
| Aug 10, 3:41 PM CDT | Special Weather Statement | OUN | Harper | 34 min |
| Aug 10, 4:05 PM CDT | Special Weather Statement | OUN | Alfalfa | 25 min |
| Aug 10, 4:09 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Aug 10, 4:20 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 40 min |
| Aug 10, 4:29 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Aug 10, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 25 min |
| Aug 10, 4:42 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Aug 10, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 45 min |
| Aug 10, 5:03 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Aug 10, 5:05 PM CDT | Special Weather Statement | OUN | Alfalfa | 25 min |
| Aug 10, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 67 min |
| Aug 10, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 42 min |
| Aug 10, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 55 min |
| Aug 10, 5:43 PM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Aug 10, 5:46 PM CDT | Areal Flood Advisory | OUN | Harper, Woods | 3 hr |
| Aug 10, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 65 min |
| Aug 10, 6:08 PM CDT | Special Weather Statement | OUN | Kay | 22 min |
| Aug 10, 6:13 PM CDT | Special Weather Statement | OUN | Harper | 17 min |
| Aug 10, 6:30 PM CDT | Special Weather Statement | OUN | Harper | 45 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 40 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.